Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 2, NWS Hastings, NE

May 31, 2016Dawson County, Nebraska

NWS Hastings, NE issued this river flood warning at May 31, 2016, 3:29 PM CDT for Dawson County, Nebraska. It took effect at May 31, 2016, 7:00 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 3:29 PM CDT (20:29 UTC)
In effect from
May 31, 2016, 7:00 PM CDT
Expired
Jun 4, 2016, 4:32 AM CDT
In force
3 days
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

County Dawson County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Cozad (North Channel) (COZN1).

Action stage
6.5 ft
Minor stage
7.5 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06766500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

256 
WGUS43 KGID 312029
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
329 PM CDT TUE MAY 31 2016

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Nebraska... 

  Platte River Near Cozad Affecting Dawson County

&&

NEC047-011129-
/O.NEW.KGID.FL.W.0002.160601T0000Z-160603T0600Z/
/COZN1.1.ER.160601T0000Z.160601T0000Z.160602T1200Z.UU/
329 PM CDT TUE MAY 31 2016

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The Platte River Near Cozad.
* from this evening to late Thursday night.....
* At  2:00 PM Tuesday the stage was 6.4 feet.
* Flood stage is 6.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
8 follow-up statements
170 
WGUS83 KGID 011203
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
703 AM CDT WED JUN 1 2016

...The flood warning continues for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-020303-
/O.EXT.KGID.FL.W.0002.000000T0000Z-160603T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/
703 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At  6:00 AM Wednesday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
696 
WGUS83 KGID 011347
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
847 AM CDT WED JUN 1 2016

...The flood warning continues for the following rivers in 
Nebraska...

  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-020447-
/O.CON.KGID.FL.W.0002.000000T0000Z-160603T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/
847 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At 8:00 AM Wednesday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river is expected to remain near flood stage the
  next several days.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
432 
WGUS83 KGID 020219
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT WED JUN 1 2016

...The flood warning continues for the following rivers in 
Nebraska...

  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-021719-
/O.CON.KGID.FL.W.0002.000000T0000Z-160603T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160602T1800Z.UU/
919 PM CDT WED JUN 1 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At  9:00 PM Wednesday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river will continue near flood stage into at least Thursday
  afternoon, before slowly receding.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
488 
WGUS83 KGID 021332
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
832 AM CDT THU JUN 2 2016

...The flood warning continues for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-030432-
/O.EXT.KGID.FL.W.0002.000000T0000Z-160604T0600Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1200Z.UU/
832 AM CDT THU JUN 2 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At  8:00 AM Thursday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river is expected to remain near flood stage the
  next several days.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
216 
WGUS83 KGID 030434
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1134 PM CDT THU JUN 2 2016

...The flood warning continues for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-031934-
/O.EXT.KGID.FL.W.0002.000000T0000Z-160604T1800Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160604T0000Z.UU/
1134 PM CDT THU JUN 2 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At 11:00 PM Thursday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river will continue to remain fairly steady
  around 6.5 feet through Friday afternoon and then slowly begin to
  fall over the weekend.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$
828 
WGUS83 KGID 031350
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
850 AM CDT FRI JUN 3 2016

...The flood warning continues for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-040450-
/O.EXT.KGID.FL.W.0002.000000T0000Z-160604T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1800Z.UU/
850 AM CDT FRI JUN 3 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At  8:00 AM Friday the stage was 6.5 feet.
* Flood stage is 6.5 feet.
* Forecast...The river is expected to remain at or very near
  minor flood stage into Friday...and then slowly begin to fall 
  below flood over the weekend.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.
  This warning covers the reach of the Platte River from the Lincoln
  County line downstream to near Lexington. 
  
&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$

Pfannkuch
601 
WGUS83 KGID 040416
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1116 PM CDT FRI JUN 3 2016

...The flood warning continues for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County 

&&

NEC047-041916-
/O.EXT.KGID.FL.W.0002.000000T0000Z-160605T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160604T1800Z.UU/
1116 PM CDT FRI JUN 3 2016

The Flood Warning continues for
  The Platte River Near Cozad.
* At 11:00 PM Friday the stage was 6.4 feet.
* Flood stage is 6.5 feet.
* Forecast...The river is expexted to meander near flood stage
through at least Saturday afternoon.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$

ROSSI
233 
WGUS83 KGID 040932
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
432 AM CDT SAT JUN 4 2016

...The flood warning is cancelled for the following rivers in 
Nebraska...
 
  Platte River Near Cozad Affecting Dawson County

&&

NEC047-041002-
/O.CAN.KGID.FL.W.0002.000000T0000Z-160605T1200Z/
/COZN1.1.ER.160601T0845Z.160601T0915Z.160603T1615Z.UU/
432 AM CDT SAT JUN 4 2016

The Flood Warning is cancelled for
  The Platte River Near Cozad.
* At  4:00 AM Saturday the stage was 6.4 feet.
* Flood stage is 6.5 feet.
* Fell below flood stage at 11:15 AM Friday.
* Forecast...The river will continue to fall to 6.3 feet by tomorrow 
  morning.
* At 6.5 feet...Minor lowland flooding occurs as both banks overflow.

&&

LAT...LON 4097 10022 4077 9973 4068 9973 4090 10022


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 31, 12:01 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 31, 12:01 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1201 PM CDT TUE MAY 31 2016

.SHORT TERM...(Today and tonight)
Issued at 306 AM CDT Tue May 31 2016

Latest trends in radar show the band of rain weakening and narrowing
as it moves to the east of the forecast area early this morning.
Surface analysis is a little messy with the outflow boundaries from
the storms, but it appears that the cold front is located somewhere
in the eastern part of the forecast area.

The main question this morning is when will the precipitation come
to an end across the forecast area. The upper level wave continues
to move through the eastern part of the forecast area and with the
front located in that area, have left some POPs in the east for
early this morning. The front lingers in the far southeast part of
the forecast area through the morning hours. There could be some
development or just showers and thunderstorms lingering in the
southeast into the afternoon hours. Most of the short term models
move the precipitation out of the area during the late morning into
the early afternoon.

Tonight there is a surface high pressure that will build into the
area. The high should bring clearing skies starting this afternoon
and continuing into the overnight hours. Winds should become light
and variable.

.LONG TERM...(Wednesday through Monday)
Issued at 306 AM CDT Tue May 31 2016

The mid period starts off with two upper disturbances across the
main CONUS. The first is north and slightly east over northern
Minnesota. The second is south near Baja. This leaves the Central
Plains and Nebraska mainly dry. The southern disturbance moves off
to the northeast impacting areas mainly south of the Oklahoma/Kansas
border. Surface high pressure will slide overhead and winds will be
light throughout Wednesday and Wednesday night.
Expected high temperatures on Wednesday are in the upper 70s. By
Thursday southerly flow returns at the surface with a couple weak
pulses in the upper levels moving across as energy follows the
upper wave across the northern Plains. This will bring some
scattered clouds, but overall it will be a pleasant day with highs
in the upper 70s and low 80s. Some guidance indicates the chance
for showers and thunderstorms Thursday night, but right now
confidence is very low on how it will evolve and have left it dry.

In the long term a more potent wave will be moving across the
northern Plains on Friday which will cause a front to move across
the area. This front will be the focus for another chance for
showers and thunderstorms Friday afternoon and evening. Highs will
be in the low 80s before the front moves through.

Saturday through Monday Nebraska will be on the back side of the
upper trough over the Great Lakes. This will keep the area in
northwest flow aloft and any small disturbance that dives into the
trough could bring chances for clouds and precip. Currently
guidance keeps most precipitation across eastern Nebraska, but if
the waves shift any it could impact south central Nebraska/north
central Kansas. High pressure will be building in through the
weekend and the surface high will move through on Sunday/Sunday
night. Temperatures will be near normal for the beginning of June
in the upper 70s through the weekend and the start of the work
week.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday afternoon)
Issued at 1201 PM CDT Tue May 31 2016

VFR conditions are forecast through the TAF period.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...JCB
LONG TERM...Billings Wright
AVIATION...Fay
Hazardous weather outlook, May 31, 2:40 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT TUE MAY 31 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
240 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF CLAY COUNTY. PLEASE
REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON FRIDAY
AFTERNOON AND OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
 HTTP://WWW.WEATHER.GOV/HASTINGS

In the hours before

Local storm report, May 31, 11:58 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     2 ENE HENDERSON         40.79N 97.78W
05/30/2016  M50 MPH          YORK               NE   MESONET

            DELAYED REPORT FM LAST EVNG.

&&

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:43 PM CDTSevere Thunderstorm WarningGIDDawson62 min
May 30, 8:21 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
May 30, 8:39 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson51 min
May 30, 8:55 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps39 min
May 30, 9:25 PM CDTSpecial Weather StatementGIDBuffalo50 min
May 30, 9:35 PM CDTSpecial Weather StatementGIDFranklin, Harlan, Kearney, Phelps40 min
May 30, 10:13 PM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney, Webster47 min
May 30, 10:18 PM CDTSpecial Weather StatementGIDBuffalo, Greeley, Hall, Howard, Sherman, Valley42 min
May 30, 10:57 PM CDTSpecial Weather StatementGIDAdams, Clay, Nuckolls, Webster48 min
May 30, 10:59 PM CDTSpecial Weather StatementGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance46 min
May 30, 11:43 PM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk, York47 min
May 30, 11:44 PM CDTSpecial Weather StatementGIDClay, Fillmore, Nuckolls, Thayer46 min
May 31, 12:26 AM CDTSpecial Weather StatementGIDPolk, York34 min
May 31, 12:28 AM CDTSpecial Weather StatementGIDFillmore, Nuckolls, Thayer32 min

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.